| Catalog Number |
OTB59120A |
| Medical Device Problem Codes |
Fracture (1260); Difficult to Remove (1528)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/07/2023
Type of Reportable Event
Malfunction
Event or Problem Description
As reported, while using a 120cm outback elite re-entry catheter, the device became stuck inside of a non-cordis guiding sheath.An attempt to remove the outback elite re-entry catheter was made; however, there was resistance during the removal and the outback elite re-entry catheter was separated.The separated segment remained inside of the non-cordis guiding sheath and was able to be removed by removing the guiding sheath.There were no device fragments left inside of the patient and there were no reported patient injuries.Two non-cordis guidewires were reportedly used during this procedure.This was during a procedure to treat a chronic totally occluded (cto) lesion in the superficial femoral artery (sfa) in which a cross-over approach was made.The lesion was located at a bifurcation; however, the bifurcation did not have an acute angulation.Additional information was requested but was not available.The device will be returned for evaluation.
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 18157442 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
Additional Manufacturer Narrative
Complaint conclusion: while using a 120cm outback elite re-entry catheter, the device became stuck inside of a non-cordis guiding sheath.An attempt to remove the outback elite re-entry catheter was made; however, there was resistance during the removal and the outback elite re-entry catheter was separated.The separated segment remained inside of the non-cordis guiding sheath and was able to be removed by removing the guiding sheath.Two non-cordi's guidewires were reportedly used during this procedure.This was during a procedure to treat a chronic totally occluded (cto) lesion in the superficial femoral artery (sfa) in which a cross-over approach was made.The lesion was located at a bifurcation; however, the bifurcation did not have an acute angulation.There were no device fragments left inside of the patient and there were no reported patient injuries.The device was returned for analysis.A non-sterile unit of product ¿outback elite 120cm re-entry¿ was received coiled inside of a clear plastic bag.The part was unpacked to perform the product evaluation.During the visual inspection was observed a separation at 2 cm from the distal area.The slider of the handle was returned set on the retraction position.No other damages were observed on the returned device.Note: the outback elite catheters are packaged with the cannula deployed.Functional test was performed.Insertion/withdrawal test was performed with help of a csi for test purposes and no anomalies were observed.Sem analysis was not performed due to the material resulting characteristics caused by the damages are visible with the magnification obtained with the vision system.The damaged area was inspected with a vision system observing that the rupture condition of the unit presented evidence of elongations.The elongations found on the material are commonly associated with separations caused by material tensile overload.Therefore, it is assumed that the device was induced to a tensile force that exceeded the material yield strength prior to the rupture.No other anomalies were observed during the evaluation.A product history record (phr) review of lot 18157442 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported cto catheter system- impeded and cto catheter system-withdrawal difficulty- through guide/sheath were not confirmed since no anomalies were noted during the functional test.The device was inserted and withdraw from a csi as expected.However, the reported cto catheter system- fractured/separated was confirmed since the distal tip was found separated and not returned.According to findings, it is assumed that the device was induced to a tensile force that exceeded the material yield strength prior to the rupture.The outback elite catheters are packaged with the cannula deployed.Procedural and or handling factors might have contributed to the observed conditions.Such as vessel characteristics of a chronic total occlusion (cto) as well as the user¿s interaction with the device during use as evidence by tensile forces noted on product evaluation.The ifu cautions, ¿excessive rotation, bending or kinking of the outback elite re-entry catheter may affect its performance.Withdraw the outback elite re entry catheter if it becomes excessively kinked.¿ as stated in the ifu, ¿ensure proper function of the outback elite re-entry catheter by 1) retracting and advancing the cannula tip via proximal and distal movement of the deployment slide, and 2) rotating the rotating knob which rotates the catheter shaft/nosecone.Fully retract the cannula tip via proximal retraction of the handle deployment slide until it stops.¿ the ifu also states, ¿depress handle deployment slide release button and incrementally advance the slide, as appropriate, to extend the cannula tip from the outback elite re-entry catheter lateral port and position it at the vascular target site.Maintain gentle forward pressure on the outback elite re-entry catheter shaft at the sheath.If resistance is felt during deployment, do not apply unnecessary forward push on the outback elite re-entry catheter.It may result in damage to the cannula tip and or separation of the cannula tip.Advance the guide wire through the cannula tip to position it as desired at the vascular target site.¿ the product analysis does not suggest that the event could be related to the ¿outback elite 120c re-entry¿ manufacturing process; therefore, no corrective action will be taken at this time.
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 18157442 presented no issues during the manufacturing process that can be related to the reported event.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.